Alert archive / Tennessee / Frost Advisories in 2008

Frost Advisory 2, NWS Nashville, TN

October 18, 200812 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Oct 18, 2008, 8:29 PM CDT for 12 counties in Tennessee. It took effect at Oct 19, 2008, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2008, 8:29 PM CDT (01:29 UTC)
In effect from
Oct 19, 2008, 4:00 AM CDT
Expired
Oct 19, 2008, 8:00 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN

Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 190129
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CDT SAT OCT 18 2008

TNZ009>011-031>034-065-066-078>080-190930-
/O.NEW.KOHX.FR.Y.0002.081019T0900Z-081019T1300Z/
MACON-CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-
CUMBERLAND-WARREN-GRUNDY-VAN BUREN-
829 PM CDT SAT OCT 18 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY...FOR
THE EAST PART OF MIDDLE TENNESSEE.

PATCHY FROST IS EXPECTED IN THE CUMBERLAND PLATEAU REGION AND
EXTREME NORTHEAST MIDDLE TENNESSEE FOR A FEW HOURS EARLY SUNDAY
MORNING. OVERNIGHT LOW TEMPERATURES WILL DIP INTO THE MID AND
UPPER 30S ON THE PLATEAU AND IN LOW LYING AREAS OF NORTHEAST
MIDDLE TENNESSEE. ANY AREA WHICH RECEIVES FROST SUNDAY MORNING
WILL BE EXPERIENCING ITS FIRST FROST OF THE SEASON.

THIS FROST ADVISORY MEANS THAT PATCHY FROST IS LIKELY. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

LV
1 follow-up statement
000 
WWUS74 KOHX 190830
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
330 AM CDT SUN OCT 19 2008

TNZ009>011-031>034-065-066-078>080-191300-
/O.CON.KOHX.FR.Y.0002.081019T0900Z-081019T1300Z/
MACON-CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-
CUMBERLAND-WARREN-GRUNDY-VAN BUREN-
330 AM CDT SUN OCT 19 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

PATCHY FROST IS EXPECTED IN THE CUMBERLAND PLATEAU REGION AND
EXTREME NORTHEAST MIDDLE TENNESSEE FOR A FEW HOURS EARLY THIS
MORNING. LOW TEMPERATURES WILL DIP INTO THE MID AND UPPER 30S ON
THE PLATEAU AND IN LOW LYING AREAS OF NORTHEAST MIDDLE TENNESSEE.
ANY AREA WHICH RECEIVES FROST THIS MORNING WILL BE EXPERIENCING
ITS FIRST FROST OF THE SEASON.

THIS FROST ADVISORY MEANS THAT PATCHY FROST IS LIKELY. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 18, 3:49 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Oct 18, 3:49 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
349 PM CDT SAT OCT 18 2008

.SHORT TERM (TONIGHT-MON NIGHT)...
SFC HIGH PRES IN CONTROL TONIGHT. PRES GRAD WL RELAX TO THE
NORTHEAST WITH PATCHY FROST PLAT AND EXTREME NORTHEAST TN. WIND
SPEEDS SHOULD REMAIN ABV LIGHT REST OF MIDSTATE SO NO FROST
MENTION. UPR RIDGE SHIFTS EAST OVR THE MIDSTATE SUN. IT WL BE A
LITTLE WARMER WITH LITTLE MOISTURE...SUNNY SKIES.

MODELS MOVE SFC HIGH PRES INTO THE APPS SUN NIGHT AND ATM SHOULD
DECOUPLE. LOW TEMPS BACK INTO THE LWR/MID 40S...WITH UPR 30S UPPER
PLAT. WL CONTINUE TREND FOR INCREASE IN DAYTIME HIGHS MON...BACK
INTO THE LWR 70S W OF PLAT. DRY PERIOD THROUGHOUT.

.LONG TERM (TUE-SAT)...
REINFORCING CANADIAN HIGH PRES EXPECTED TO SWEEP ACR THE GREAT
LAKES TUES...WITH PUSH OF MORE DRY AIR INTO THE TN DURING THE DAY.
A DRY FRONT. THEN MODELS CONTINUE TO SHOW THE DEVELOPMENT OF DEEP
LOW PRES SYS IN THE CENTRAL PLAINS AT MID WEEK. IT WL TAKE SOME
TIME TO MOISTEN MID TN AND WL START THE NEXT CHANCE OF RAIN. COULD
BE SOME ELEVATED THUNDERSTORMS WED NIGHT/THU AHEAD OF THE FRONT.
FRONTAL SYS PUSHES THROUGH WITH ISO TO SCT RW- FRI/SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      41  68  44  72 /   0   0   0   0
CLARKSVILLE    39  68  42  72 /   0   0   0   0
CROSSVILLE     36  64  37  68 /   0   0   0   0
COLUMBIA       41  69  43  72 /   0   0   0   0
LAWRENCEBURG   41  69  42  72 /   0   0   0   0
WAVERLY        40  68  43  72 /   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Oct 18, 5:25 AM CDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT SAT OCT 18 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-191030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT SAT OCT 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

In the hours before

Special weather statement, Oct 18, 3:18 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
318 PM CDT SAT OCT 18 2008

TNZ009>011-031>034-065-066-078>080-182230-
MACON-CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-
CUMBERLAND-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...MCMINNVILLE...
TRACY CITY...ALTAMONT...COALMONT...SPENCER
318 PM CDT SAT OCT 18 2008

...PATCHY FROST EXPECTED IN THE CUMBERLAND PLATEAU REGION AND
EXTREME NORTHEAST MIDDLE TENNESSEE OVERNIGHT...

CANADIAN HIGH PRESSURE ACROSS MIDDLE TENNESSEE WILL HELP OVERNIGHT
LOW TEMPERATURES FALL INTO THE MID AND UPPER 30S IN THE CUMBERLAND
PLATEAU...AND LOW LYING AREAS OF NORTHEAST MIDDLE TENNESSEE. PATCHY
FROST IS EXPECTED IN THESE AREAS EARLY SUNDAY MORNING.

SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

04
Special weather statement, Oct 18, 3:54 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
354 PM CDT SAT OCT 18 2008

TNZ009>011-031>034-065-066-078>080-190500-
MACON-CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-
CUMBERLAND-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...MCMINNVILLE...
TRACY CITY...ALTAMONT...COALMONT...SPENCER
354 PM CDT SAT OCT 18 2008

...PATCHY FROST EXPECTED IN THE CUMBERLAND PLATEAU REGION AND
EXTREME NORTHEAST MIDDLE TENNESSEE OVERNIGHT...

CANADIAN HIGH PRESSURE ACROSS MIDDLE TENNESSEE WILL HELP OVERNIGHT
LOW TEMPERATURES FALL INTO THE MID AND UPPER 30S IN THE CUMBERLAND
PLATEAU...AND LOW LYING AREAS OF NORTHEAST MIDDLE TENNESSEE. PATCHY
FROST IS EXPECTED IN THESE AREAS EARLY SUNDAY MORNING.

SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

04

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:08 PM CDTFrost AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more17 hr

Nearby

Frost Advisories in Tennessee, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.